Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 15, 2009, 3:03 AM CST for 10 counties in Florida. It took effect at Nov 15, 2009, 12:00 PM CST. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2009, 3:03 AM CST (09:03 UTC)
- In effect from
- Nov 15, 2009, 12:00 PM CST
- Expired
- Nov 15, 2009, 12:20 PM CST
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 43 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 150903 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 AM EST SUN NOV 15 2009 ...THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THIS AFTERNOON FOR LOW RELATIVE HUMIDITY HAS BEEN UPGRADED TO A RED FLAG WARNING AND EXPANDED IN AREA... ...THE RED FLAG WARNING IS IN EFFECT FOR THE INLAND PORTIONS OF THE FLORIDA EASTERN PANHANDLE AND BIG BEND... .DISCUSSION... HIGH PRESSURE WILL MOVE SLOWLY EAST ACROSS THE NORTHERN GULF REGION TODAY. LIGHT TRANSPORT WINDS WILL YIELD VERY LOW DISPERSION INDICES. SOMEWHAT WARMER TEMPERATURES COMBINED WITH A DRIER AIR MASS WILL HELP DROP INLAND AFTERNOON RELATIVE HUMIDITIES TO BELOW 35 PERCENT FOR AROUND FOUR HOURS. THEREFORE...THE FIRE WEATHER WATCH WAS UPGRADED TO A RED FLAG WARNING AND EXPANDED TO INCLUDE MUCH OF THE INLAND PANHANDLE. ON MONDAY...WINDS WILL INCREASE AND BECOME MORE EAST TO SOUTHEAST AS HIGH PRESSURE MOVES OFF THE ATLANTIC COAST. DISPERSION VALUES WILL INCREASE AS WELL DUE TO THE INCREASED AND MORE MOIST ONSHORE TRANSPORT FLOW. THUS CRITICAL RELATIVE HUMIDITIES SHOULD REMAIN WELL ABOVE CRITICAL LEVELS ON MONDAY AND THIS TREND SHOULD PERSIST THROUGH THE REST OF THE WORK WEEK. FLZ027-028-034-151015- /O.CAN.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/ WAKULLA-TAYLOR-DIXIE- 403 AM EST SUN NOV 15 2009 ...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ017>019-029-152300- /O.UPG.KTAE.FW.A.0076.091115T1800Z-091115T2300Z/ /O.NEW.KTAE.FW.W.0079.091115T1800Z-091115T2300Z/ LEON-JEFFERSON-MADISON-LAFAYETTE- 403 AM EST SUN NOV 15 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-009>011-013-016-026-152300- /O.NEW.KTAE.FW.W.0079.091115T1800Z-091115T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LIBERTY- 403 AM EST SUN NOV 15 2009 /303 AM CST SUN NOV 15 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BLOCK
1 follow-up statement
000 WWUS82 KTAE 151820 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 120 PM EST SUN NOV 15 2009 ...THE RED FLAG WARNING IN EFFECT FOR THE INLAND PORTIONS OF THE FLORIDA EASTERN PANHANDLE AND BIG BEND HAS BEEN CANCELLED... .DISCUSSION... DEWPOINTS HAVE NOT DROPPED AS MUCH AS EARLIER ANTICIPATED. THE COMBINATION OF HIGH TEMPERATURE AND LOWEST EXPECTED DEWPOINT WILL NOT GET 4 CONSECUTIVE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. HOWEVER...AN HOUR OR TWO OF RELATIVE HUMIDITY BELOW 35 PERCENT MY WELL OCCUR IN A FEW INLAND LOCATIONS. FLZ007-009>011-013-016>019-026-029-151930- /O.CAN.KTAE.FW.W.0079.000000T0000Z-091115T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-LAFAYETTE- 120 PM EST SUN NOV 15 2009 /1220 PM CST SUN NOV 15 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. $$ 12-WATSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 15, 1:29 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 15, 1:29 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 AM EST SUN NOV 15 2009
.SHORT TERM (TODAY-TUESDAY)...
INTERESTING UPPER PATTERN EVOLVING OVER THE COUNTRY AND THE MODELS
APPEAR TO BE TIGHTLY CLUSTERED WITH ONLY SMALL DIFFERENCES NOTED
THROUGH THIS FORECAST PERIOD. A SHORTWAVE TROUGH CURRENTLY DIGGING
SOUTHEAST OVER THE ROCKIES IS PROGGED TO COMPLETELY BECOME CUTOFF
FROM THE WESTERLIES SOMETIME TONIGHT...THEN SLOWLY DRIFT EAST OVER
THE PLAINS AND EXPAND IN SIZE MONDAY THROUGH TUESDAY. THE UPPER
RIDGE AXIS EXTENDING NORTH OVER THE SOUTHEAST REGION WILL SLOWLY
SHIFT EAST TOWARD THE COAST BY THE END OF THE PERIOD...WHICH WILL
LEAD TO A GRADUAL DECREASE IN UPPER HEIGHTS OVER OUR LOCAL FORECAST
AREA AS THE UPPER LOW POSITIONS ITSELF JUST WEST-NORTHWEST OF TN. AT
THE SURFACE...HIGH PRESSURE OVERHEAD WILL SLOWLY SHIFT EAST TOWARD
THE COAST AS A LOW/FRONT DEVELOP ACROSS THE SRN PLAINS IN RESPONSE
TO THE LARGE UPPER LOW.
THE MODELS INDICATE THIS FRONT DRAGGING EAST OVER THE LOWER MS
VALLEY TONIGHT THROUGH MONDAY...THEN AROUND OR OVER OUR LOCAL AREA
COME TUESDAY AFTERNOON. OUTSIDE OF THE GFS...THE NAM...PREVIOUS
ECMWF AND GFS ENSEMBLE MEAN DEPICT DECREASING DEEP LAYER MOISTURE
ALONG AND AHEAD OF THIS FRONTAL BOUNDARY AS IT APPROACHES FROM THE
WEST. THIS COMBINED WITH WEAK ISENTROPIC LIFT AND MOST OF THE
FORCING REMAINING WELL TO THE NORTHWEST...VERY LITTLE IS EXPECTED
WITH THIS BOUNDARY AS IT MOVES INTO OUR AREA. WILL KEEP MOSTLY
CLOUDY SKIES WITH MAINLY LIGHT ISOLATED TO SCATTERED SHOWERS
SPREADING OVER OUR WESTERN PORTIONS OF THE AREA BY THE END OF THE
PERIOD AND LEAVE ANY TS WORDING OUT FOR NOW. ADDITIONALLY...
INCREASING SURFACE MOISTURE COMBINED WITH LIGHT WINDS AND MOSTLY
CLEAR TO PARTLY CLOUDY SKIES MAY LEAD TO THE DEVELOPMENT OF PATCHY
FOG THROUGH THE EARLY MORNING HOURS AND AROUND DAYBREAK BY MONDAY
AND TUESDAY MORNING.
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
MODELS COMING INTO BETTER AGREEMENT ON STRENGTH/MOVEMENT OF UPPER
TROUGH/LOW DURING FIRST HALF OF EXTENDED PERIOD. TROUGH OVER MID
CONTINENT MOVES NNE WHICH WILL SERVE TO INCREASINGLY FLATTEN ERN
UPPER RIDGE AND SHIFT IT EWD INTO WRN ATLC. LOW PRESSURE BECOMES
NEARLY VERTICALLY STACKED OVER THE MID-UPPER MISSISSIPPI VALLEY
REGION BEFORE DRIFTING NEWD TOWARDS NRN GREAT LAKES DURING THE LATE
WORK WEEK. A DRYSLOT WRAPPING UNDERNEATH THE UPPER LOW WILL MOVE
ACROSS OUR AREA INTO WEDNESDAY.
AT SURFACE...RIDGE ACROSS THE SOUTHEAST STATES THE PREV DAY WEAKENED
AND ALSO RETREATED EAST INTO ATLC AS UPPER TROUGH AND ASSOCD WEAK
COLD FRONT BEGIN APPROACH FROM THE WEST. AS UPPER LOW SHIFTS TO NE
AND ABSENT UPPER DYNAMICS...ASSOCD COLD FRONT WITH THE IS EXPECTED
TO WEAKEN...SHOW LITTLE PROGRESSION EASTWARD...GET STRETCHED OUT...
STALL AND BECOME DIFFUSE NW OF CWA BY LATE THURS. HOWEVER...APPROACH
OF FRONT...THRU WORK WEEK ALLOWS FOR GULF MOISTURE RETURN AND
VEERING WINDS. SO EVEN WITH DEEP MOISTURE LACKING...ONSHORE LOW
LEVEL FLOW SHOULD PROVIDE ENOUGH MOISTURE AHEAD OF FRONT FOR LOW
POPS THRU MID WEEK. ABSENT CAPE AND WITH POSITIVE LIS...NIL CHANCES
FOR THUNDERSTORMS AND SMALL CHANCES FOR SHOWERS.LOOKING AT DAY
6-7...THE GFS IS DEVELOPING A SURFACE LOW OVER THE NORTH CENTRAL
GULF REGION ON FRIDAY...THEN LIFTING IT NEWD INTO GA FRIDAY
NIGHT-SATURDAY. THE ECMWF IS BEGINNING TO HINT AT SAME BUT IS MUCH
SLOWER AND WEAKER. THIS MAY DRAG ANOTHER COLD FRONT FRIDAY INTO
SATURDAY.
WILL GO WITH WDLY SCT-LO SCT POPS TUES NIGHT THROUGH WED NIGHT...
THEN WDLY SCT REST OF PERIOD. WITH VEERING WINDS AND INCREASING
CLOUDS AHEAD OF NEXT FRONT...INLAND MIN TEMPS WILL RISE TO THE MID
50S TUES NIGHT OR WELL ABOVE CLIMO (CLIMO IS MID 40S) THEN INCH DOWN
BUT REMAIN ABOVE CLIMO THRU FRI NIGHT. INLAND MAX TEMPS WILL BE IN
THE LOW-MID 70S THRU SAT...OR SLIGHTLY ABOVE CLIMO (CLIMO AROUND
70).
&&
.MARINE...HIGH PRESSURE WILL REMAIN IN CONTROL INTO THE EARLY WEEK
WITH CALM TO LIGHT WINDS CONTINUING. THIS WILL RESULT IN PERIODS
WITH NEAR CALM CONDITIONS ACROSS THE GULF WATERS THROUGH MONDAY
NIGHT. A WEAKENING COLD FRONT WILL BEGIN TO APPROACH AND MOVE
ACROSS THE GULF COAST STATEST MONDAY THROUGH THE MID-WEEK PERIOD.
THIS WILL RESULT IN INCREASING WINDS AND SEAS OUT OF THE EAST AND
SOUTHEAST THROUGH THIS PORTION OF THE FORECAST.
&&
.AVIATION...CALM TO LIGHT WINDS (5 KT OR LESS) AND UNLIMITED
VIS/CIGS WILL BE THE RULE THROUGH TONIGHT...EXCEPT FOR A BRIEF
PERIOD OF MVFR VIS AT KVLD/KABY/KTLH UNTIL 13Z. VIS COULD ALSO BE
LOCALLY REDUCED NEAR ANY LARGE FIRES...SHOULD ANY OCCUR.
&&
.FIRE WEATHER...COMPARED TO YESTERDAY...SLIGHTLY WARMER HIGH TEMPS
THIS AFTERNOON MAY GIVE US A BETTER CHANCE FOR RED FLAG CONDITIONS
ACROSS THE EASTERN INTERIOR BIG BEND AND PANHANDLE. BASED ON GRIDS
WILL CONTINUE INHERITED RED FLAG WARNING FOR INTERIOR BIG BEND AND
EXPAND IT WWD TO INCLUDE INLAND PANHANDLE...ALTHOUGH BORDERLINE RED
FLAG HERE AND NEEDS TO BE MONITORED. INCREASING MOISTURE BEGINNING
ON MONDAY PRECLUDES FIRE WX WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 42 77 50 74 / 0 0 10 10 20
PANAMA CITY 72 51 74 58 72 / 0 0 10 20 30
DOTHAN 76 46 77 52 70 / 0 0 10 10 30
ALBANY 76 43 78 51 72 / 0 0 10 10 20
VALDOSTA 78 45 79 51 76 / 0 0 10 10 10
CROSS CITY 77 45 77 51 76 / 0 0 10 10 10
APALACHICOLA 71 50 72 56 72 / 0 0 10 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM
EST /5 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
WASHINGTON.
GM...NONE.
&&
FOURNIER/FOURNIERHazardous weather outlook, Nov 14, 8:11 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 911 PM EST SAT NOV 14 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-151100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 911 PM EST SAT NOV 14 2009 /811 PM CST SAT NOV 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MOSTLY CLEAR AND DRY CONDITIONS WILL CONTINUE WITH TEMPERATURES REMAINING AROUND NORMAL THROUGH THE REMAINDER OF THE WEEKEND. A COLD FRONT WILL APPROACH THE REGION FROM THE WEST THROUGH THE FIRST HALF OF NEXT WEEK...WHICH WILL LEAD TO A SLIGHT INCREASE IN MOISTURE AND RAIN CHANCES DURING THE MID-WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.